MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN GANZ BIPOLAR PACING CATHETER WITH ATRIAL PORT; SWAN GANZ PACING CATHETER

EDWARDS LIFESCIENCES PR SWAN GANZ BIPOLAR PACING CATHETER WITH ATRIAL PORT; SWAN GANZ PACING CATHETER
Model Number D97130F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported in medwatch (b)(4) that there was a failure with the swan ganz bipolar pacing catheter, during use.The customer states the catheter would not pace during a transcatheter aortic valve replacement.There was no patient harm or injury.
 
Additional Manufacturer Narrative
The swan ganz bipolar pacing catheter was returned for evaluation.The evaluation results confirmed the reported pacing issue.Continuity testing was performed and a full open condition of the distal circuit was found.The proximal circuit was continuous.An x-ray showed the distal lead wire was detached from the distal electrode.The proximal lead wire near the lumen port had cut into the catheter body.The balloon inflated clear and concentric and it remained inflated for five minutes without leakage.The device history record review is pending, the results will be submitted in a supplemental report.An engineering task has been assigned for further investigation.
 
Additional Manufacturer Narrative
The engineering evaluation was completed.The pacing difficulty during use issue was confirmed through the product evaluation.Root cause could not be confirmed.As part manufacturing process, 100 percent of the units go through an electrical continuity inspection process.The ifu contains instructions on how to avoid damaging the catheter.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.A product risk assessment was generated for the intermittent condition at tip-distal electrode pacing catheter to cover full open and intermittent condition at tip for bipolar pacing catheters complaints incidence will continue to be monitored.Product evaluation confirmed a cut in the catheter body.In addition, 100 percent of the units go through a final inspection to the appearance of the unit.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing design defect.The device history record review was completed and all manufacturing inspections passed with no non-conformances.".

Brand Name
SWAN GANZ BIPOLAR PACING CATHETER WITH ATRIAL PORT
Common Device Name
SWAN GANZ PACING CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco, puerto rico
Manufacturer (Section G)
EDWARDS LIFESCIENCES
state rd indus pk km 1.4
anasco, puerto rico
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18946507
Report Number2015691-2024-02158
Device Sequence Number7966015
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438(17)251004(11)231005(10)65312606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberD97130F5
Device Lot Number65312606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/28/2024
10/07/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/09/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight146 KG